# SDR N3XR201804270632

- Difficulty date: April 26, 2018
- Submitted: April 27, 2018
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station N3XR816N
- Aircraft: N632ER
- Make and model: Cessna 172S
- Aircraft serial: 172S11458
- Aircraft time: 3,058 hours
- Engine: Lyc IO360L2A
- Engine time: 2,684 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Plug
- Part number: STD1211
- Condition: Loose
- Location: Crankshaft
- Part time: 963 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT AT NIGHT, THE WINDSCREEN BECAME COVERED IN OIL. THE PILOT MADE AN EMERGENCY RETURN TO THE AIRPORT AND MADE AN UNEVENTFUL LANDING.. INSPECTION REVEALED THAT THE EXPANSION PLUG IN THE CRANKSHAFT (LYCOMING P/N-STD-1211) HAD BEEN DISPLACED ALLOWING THE OIL TO LEAK.
